Alert archive / Pennsylvania / Frost Advisories in 2014
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at Apr 20, 2014, 3:57 PM EDT for 6 counties in Pennsylvania. It took effect at Apr 21, 2014, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2014, 3:57 PM EDT (19:57 UTC)
- In effect from
- Apr 21, 2014, 2:00 AM EDT
- Expired
- Apr 21, 2014, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Lancaster County, PA, Lebanon County, PA, York County, PA
The radar
The State College radar (KCCX), 136 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 8.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2152 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648 WWUS71 KCTP 201957 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 357 PM EDT SUN APR 20 2014 .A COLD NIGHT IS IN STORE FOR SOUTH CENTRAL PENNSYLVANIA. PAZ057-059-063>066-210400- /O.NEW.KCTP.FR.Y.0002.140421T0600Z-140421T1200Z/ DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 357 PM EDT SUN APR 20 2014 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...THE COLDEST TEMPERATURES AROUND DAYBREAK MONDAY. * IMPACTS...DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ MARTIN/DANGELO
1 follow-up statement
715 WWUS71 KCTP 210241 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1041 PM EDT SUN APR 20 2014 .A COLD NIGHT IS IN STORE FOR SOUTH CENTRAL PENNSYLVANIA. PAZ057-059-063>066-211200- /O.CON.KCTP.FR.Y.0002.140421T0600Z-140421T1200Z/ DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- INCLUDING THE CITIES OF...HARRISBURG...HERSHEY...LEBANON... CARLISLE...GETTYSBURG...YORK...LANCASTER 1041 PM EDT SUN APR 20 2014 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... * TEMPERATURES...LOWS IN THE MID 30S. * TIMING...THE COLDEST TEMPERATURES WILL BE AROUND DAYBREAK MONDAY. * IMPACTS...DAMAGE TO SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA SHOULD HARVEST OR PROTECT SENSITIVE PLANTS AND CROPS. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Apr 20, 3:44 PM EDT, 13 minutes earlier.
Area forecast discussion, Apr 20, 3:44 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 344 PM EDT SUN APR 20 2014 .SYNOPSIS... A WEAK RIDGE ALOFT WILL DOMINATE THE WEATHER UNTIL A SHORT WAVE BRINGS A FRONT AND RAIN SHOWERS INTO PENNSYLVANIA ON TUESDAY. A SURGE OF COLD AIR BEHIND THIS SYSTEM WILL BE SHORT LIVED AND TEMPERATURES RETURN TO NORMAL THURSDAY AHEAD OF A ANOTHER WEAK WAVE WHICH COULD TRIGGER MORE SHOWERS FRIDAY OR SATURDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... MID AFTERNOON TEMPERATURES RANGE FROM AROUND 60 SOUTHEAST TO THE MID 60S ACROSS MOST OF CENTRAL PA. STRONG SURFACE RIDGE OVER NEW ENGLAND EXTENDING INTO OUR REGION WILL PROVIDE CLEAR SKIES AND LIGHT SFC WINDS TONIGHT INTO MONDAY MORNING. NOTHING MORE THAN SCATTERED BUT DECREASING AMOUNTS OF CIRRUS...MAINLY OVER SOUTHEAST SECTIONS...IS EXPECTED FOR CLOUD COVER. NEARLY IDEAL COOLING CONDITIONS EXPECTED TONIGHT...WHICH WILL ALLOW MOST AREAS TO RADIATE DOWN INTO THE 30S FOR LOWS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... SFC RIDGE MOVES OFF TO THE EAST AND LOSES ITS GRIP OVER THE REGION MONDAY...WHICH 850 MB TEMPS WARM TO THE 8 TO 10C RANGE. THE AFTERNOON WILL WARM INTO THE 70S FOR MANY AREAS AHEAD OF THE APPROACYHING FRONT...WHICH ISN'T EXPECTED TO IMPACT THE AREA UNTIL TUESDAY. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... NOT A LOT OF CHANGE FROM RECENT DAYS. STILL LOOKING LIKE SOME SHOWERS ON TUE...QPF MAINLY .25 INCHES OR LESS. SOME CHC OF RAIN AND SNOW SHOWERS LATER TUE NIGHT AND EARLY WED...GIVEN STRONG COLD ADVECTION AND SECONDARY COLD FRONT DROPPING SE. NICE DAY ON THU...SHOULD REMAIN DRY. DID SLOW SHOWERS DOWN FOR LATE THU NIGHT INTO EARLY FRIDAY MORNING. SOME CHC OF THUNDER ON FRIDAY...AS TRIPLE POINT COMES CLOSE. LEFT OUT FOR NOW. SOME CHC OF SHOWERS ON SAT. DID CUT SHOWERS OUT FOR SATURDAY NIGHT ACROSS THE SE...EC NOT AS STRONG WITH THE NW FLOW. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... HIGH PRESSURE RIDGE WILL CONTINUE TO BRING VFR CONDITIONS TO CENTRAL PA THROUGH MONDAY. A THIN LAYER OF CIRRUS WILL DIMINISH FROM THE NW TODAY. SURFACE WINDS WILL BE LIGHT THIS MORNING...WITH LOW LEVEL FLOW TURNING TO THE SE AS IT INCREASES TO 5-10 KTS DURING THE DAY. NEAR CALM WINDS RETURN TONIGHT. OUTLOOK... MON...NO SIG WX. TUE...SEVERAL-HOUR PERIOD OF MVFR CIGS POSS WITH BRIEF MVFR VSBYS IN SHOWERS ACCOMPANYING A COLD FRONTAL PASSAGE. WED...MVFR NORTH/WEST WITH CHC -SHRA...VFR ELSEWHERE. THU...VFR FRI...MVFR WITH CHC SHRA. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 2 AM TO 8 AM EDT MONDAY FOR PAZ057-059- 063>066. && SYNOPSIS...DEVOIR NEAR TERM...DEVOIR SHORT TERM...GRUMM/DEVOIR LONG TERM...MARTIN AVIATION...DEVOIR/RXR
Hazardous weather outlook, Apr 20, 4:43 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 443 AM EDT SUN APR 20 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-210845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 443 AM EDT SUN APR 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.